MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN V-LOC 180; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN LP LLC NORTH HAVEN V-LOC 180; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number VLOCL0024
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Airway Obstruction (1699); Edema (1820); Unspecified Infection (1930); Organ Dehiscence (2502); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(tracheostomy and transient vocal cord immobility) title: modified single-stage segmental cricotracheal resection.Source: eur arch otorhinolaryngol, (139-146), 2018, date of publication: 20-sept-2018.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, after utilizing the suture for repair of cricotracheal stenosis following a laryngosternopexy surgical procedure, there were adverse events experienced.These included acute airway obstruction requiring emergency tracheostomy through the anastomosis, a tracheal dehiscence, laryngeal edema with airway obstruction, superficial wound infections, neck abscesses, and transient vocal cord immobility.It was also reported that the sutures were tied together at the midline of the anterior portion of the anastomosis.

Brand Name
V-LOC 180
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7846610
Report Number1219930-2018-04856
Device Sequence Number16511103
Product Code GAM
UDI-Device Identifier20884521130415
UDI-Public20884521130415
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K091087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLOCL0024
Device Catalogue NumberVLOCL0024
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2018
Initial Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;